Psoriasis Home > Cyclocort Overdose
Using a large amount of Cyclocort (amcinonide) for extended periods may cause problems like Cushing's syndrome or other potentially serious side effects. If someone overdoses on Cyclocort, it may also cause the body to stop producing its own natural steroids. Treatment will likely include gradually decreasing the dosage and providing supportive care to treat any symptoms that occur.
Can I Use Too Much Cyclocort?Cyclocort® (amcinonide) is a prescription skin medication used to treat itching and inflammation due to a wide variety of skin conditions. It belongs to a group of drugs known as topical steroids. As with most medications, it is possible to use too much Cyclocort. However, serious problems are more likely to occur when large doses are used over a prolonged period.
Effects of an OverdoseLong-term use of high doses of this medicine can cause Cushing's syndrome, which is a group of symptoms caused by prolonged exposure to steroids. Let your healthcare provider know if you develop any signs or symptoms of this problem, including:
- A rounded face
- Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the arms and legs)
- High blood sugar levels.
Applying large amounts of Cyclocort for long periods may cause serious side effects. As with all steroids, large doses may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if this medicine is stopped too quickly and the body has not had a chance to begin making its own natural steroids again.
If you realize that you have been using Cyclocort for an extended period, do not suddenly stop using it.